MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C. T-CONN W/LUER SLIP ADPT; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C. T-CONN W/LUER SLIP ADPT; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 20051E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Intimal Dissection (1333); No Consequences Or Impact To Patient (2199)
Date of Event 03/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Thirty-one 20051e samples were received for investigation; twenty-four samples were received in sealed packaging from lot 19065384, two samples were received in open packaging from lot 19065384 and five samples were received without packaging.No fluid was present in the lines.A visual inspection of all of the returned samples identified the smartsite component to be oval shaped.Pressure testing of the samples received without packaging confirmed the customer's experience as leakage was observed from the oval smartsites.The details of this feedback were forwarded to the manufacturing site for investigation.A review of the production records for lot 19065384 did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.Please note, the cause of this issue is exposure of the smartsite® to an external heat source that brings the component temperature above 60°c.The piston head of the smartsite® is oval-shaped therefore when the round female luer adaptor (fla) component is placed over it, the piston opening is squeezed shut in order to create a seal.Under excessive heat conditions, the fla material can soften, and as the piston pushes back on the inside, it can reshape the fla to conform to the original oval-shape of the piston head.A review of the manufacturing process, bd storage conditions, and sterilization process has not found a potential root cause for this level of excess heat.A review of the customer feedback database indicates that there is no general increased trend for oval smartsite® valves.It is possible that there is a local environmental factor that has caused the product to reach the elevated temperature required to cause this issue (e.G.During storage or transit).
 
Event or Problem Description
It was reported that 32 t-conns w/luer slip adpt experienced leakage.The following information was provided by the initial reporter: fluid was coming out from the deformed oval connector end.The smartsite needle-free connector end is clearly deformed into oval shape (should be round shape).Fluid was coming out from the deformed oval connector end.Affected quantity: 32 ea.
 
Additional Manufacturer Narrative
The following information has been updated: h.6.Patient codes: 2199 -no consequence or impact to patient h3 other text : see h.10.
 
Event or Problem Description

Brand Name
T-CONN W/LUER SLIP ADPT
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.
blvd. insurgentes 20351
tijuana, null 22244
MX  22244
MDR Report Key9930960
Report Number9616066-2020-01183
Device Sequence Number2900960
Product Code FPA
UDI-Device Identifier07613203012331
UDI-Public07613203012331
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/12/2022
Device Catalogue Number20051E
Device Lot Number19065394
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/06/2020
Supplement Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
20051E, 20200310.
Outcome Attributed to Adverse Event Other;